I'm 16 years old and I've recently struggled with feeling detached and felling like life is a dream my vision seems weird and things don't seem the same all f this started after I had a massive panic attack a few days ago during I the panic attack my body felt numb my heart was going crazy since then I've been getting better but the feeling of it is 24/7. I also wouldn't be able to sleep and felt light headed and dizzy. I went to see my GP and he prescribed me 10 mg of citalopram with 50mg of stresam that u take twice a day. I've just started it and I've been really stressing whether or not it's going to work, I started feeling drowsy and continuously yawning I also have stomach pain and last night I was agitated and angry I fell asleep but woke up covered in sweat and the stomach pains were worse I can't sleep and It feels like I'm twitching. Please help me I don't know if I should carry on because I've literally been on it for two days and I feel anxious that it damages me or I loose my mind or something. Will it help with thoughts and anxiety and I'm so scared I end up mentally retarded or die. Please guys I need some serious advice and help
Dose citalopram help with depersonalization and derealization?
Question posted by Sherman1 on 2 Aug 2014
Last updated on 30 September 2021
I am not sure if anyone will see this because this post is so old but I’ve been struggling with severe anxiety/depersonalization/derealization for about 6 years now. If someone who has overcame this terrible feeling could email me I, I have so many questions. Justinesciacca22@gmail ... thank you so much
Just to add - the depersonalization and derealization can be some of the scariest symptoms of anxiety/panic, but will go away. They're caused by the panic/anxiety, and medications really do help, as does cognitive-behavioral therapy. You will be alright. Try not to worry so much, and get thru these next few weeks. I know it's hard, but worth it. Been there, done that. I'm doing fine now - never went crazy or anything like that. Just remember -worry makes this problem so much worse. Can you make up some affirmations, like "I'm going to be alright, it will just take some time... " ... "These symptoms will be gone soon" - and by all means, READ THE BOOK!
I know how scarey panic attacks can be, and part of the whole panic disorder syndrome is the depersonalization and derealization. Citalopram should help but you'll need to wait, like others said, about 4 weeks - maybe a few less, maybe a few more. It won't 'damage' you and cause you to lose your mind or anything like that. It should help with scarey thoughts and anxiety, and you won't end up 'mentally retarded or die.' Having had panic for 40 years I understand how scarey it can be. Worrying about all this is so common, and unfortunately, will make your anxiety worse. Get a copy of The Anxiety Disease by Dr. Sheehan, and read it - I think you'll feel very reassured. Starting at the lowest possible dose often helps people, but believe me, it's very normal to feel worse (more anxious, etc) before you start feeling better. So just hang in there, hon. You will get thru this and start feeling better soon - it just takes time
You're not going loose intelligence over this. And you certainly aren't going to die. That's part of your panic making you think that. The med will help you calm down, but like delila says it takes a little time. It is worth the wait.
Hi, panic attacks can be terrifying, i know as i've had them also. I take Citalopram and it has worked wonders for me, hopefully you will also find success with it. It takes some time for you to adjust to this new medication, around 4 weeks, give or take. During this period you may find you feel increased feelings of anxiety, stress, depression, etc, but try to stick with it, because after this time you should start feeling much better. I know 4 weeks can seem forever when you are struggling, but compared to years (possibly) of good mental health, it is worth it... keep talking to us if you wish and hopefully we can convince you that things will get better, try to stay strong. Are you receiving any counselling, or are you planning to?
- Citalopram uses and safety info
- Citalopram information for Healthcare Professionals (includes dosage details)
- Side effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.